switch to viramune?
May 14, 2005
Dear doctors , would it be advised to switch to viramune with 1100 t cells. I am currently on lexiva/truvada(since january) and tolerating it ok, but,I am accumalating fat around my stomach(gained 20 pounds).I was on sustiva could not take it.please advise. thankyou.
Response from Dr. Pierone
Protease inhibitors like Lexiva have been linked to a greater risk of abdominal fat accumulation (lipohypertrophy). A switch to Viramune might be effective, but with such a high CD4 count there would be a greater chance of liver toxicity. This raises the next question - why are you on antiretroviral therapy with such a high count and do you actually need to be on medications at all?
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chances Of Contacting Hiv From A Insulin Needlestick
- Can You Have Hiv And Still Have A Normal White Blood Count?
- When Does An Obgyn Calls For An Hiv Test?
- Can The Use Of Lubricants Containing Nonoxynol-9 Further Reduce Hiv Risk?
- Hiv Infection And Sensitive Belly Button
- Is Excessive Urinating A Symptom Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.